MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL VENTRICULAR CATHETER

INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL VENTRICULAR CATHETER
Model Number 82-3073
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Fistula (1862)
Date of Event 10/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 3 reports linked to mfg report numbers: 3013886523-2022-00533 and 3013886523-2022-00535.A facility reported a certas valve (id 828814) was implanted via v-p shunt on november 2021 with unknown setting.It was used with a bactiseal ventricular catheter (id 823073 serial: unk) and a bactiseal peritoneal catheter (id 823074 serial: unk).In the beginning of (b)(6) the skin at the site where the valve was placed was thinning, and a fistula of about 2 mm was formed, through which cerebrospinal fluid leaked.On (b)(6) 2022 when the valve was removed, damage to the silicone near the sg was confirmed.The bactiseal ventricular catheter and the bactiseal peritoneal catheter were also removed on (b)(6) 2022.After shunt removal, there is a tendency for ventricular enlargement.The valve was not replaced.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The bactiseal ventricular catheter (id 823073) was returned for evaluation.Failure analysis - the catheters were visually inspected; no defect was noted.The catheters were irrigated: no occlusion was noted.The catheters were leak tested, no leak was noted.No root cause could be determined for the issue reported by the customer as no occlusions were found with the catheter.The possible root cause for the issue reported by the customer could have been to biological debris and protein build up interfering with the catheter, but at the time of investigation no enlargement issues were noted.

Brand Name
BACTISEAL VENTRICULAR CATHETER
Common Device Name
BACTISEAL VENTRICULAR CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15749893
Report Number3013886523-2022-00534
Device Sequence Number6225540
Product Code JXG
UDI-Device Identifier10886704041320
UDI-Public10886704041320
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82-3073
Device Catalogue Number823073
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale